Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Fort Worth, TX

March 2, 201613 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 2, 2016, 3:57 AM CST for 13 counties in Texas. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2016, 3:57 AM CST (09:57 UTC)
In effect from
Mar 2, 2016, 12:00 PM CST
Expired
Mar 2, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Cooke County, TX, Eastland County, TX, Erath County, TX, Hood County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2784 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS84 KFWD 020957
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CST WED MAR 2 2016

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 7 PM CST 
THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE
TO GLEN ROSE TO COMANCHE...

.STRONG SOUTH WINDS...LOW HUMIDITIES AND WARMER THAN NORMAL
TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR
MUCH OF WESTERN NORTH TEXAS THIS AFTERNOON.

TXZ091-092-100>102-115>117-129>132-141-021800-
/O.NEW.KFWD.FW.W.0006.160302T1800Z-160303T0100Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-
EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
357 AM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND WEST OF
A LINE FROM GAINESVILLE TO GLEN ROSE TO COMANCHE...

* AFFECTED AREA...WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO
  COMANCHE. 

* TIMING...12 PM THROUGH 7 PM CST TODAY

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.   

* RH...15 TO 25 PERCENT.

* IMPACTS...FIRES THAT START HAVE THE POTENTIAL TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$
2 follow-up statements
800 
WWUS84 KFWD 021740
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
ISSUED BY NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST WED MAR 2 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE
TO GLEN ROSE TO COMANCHE...

.STRONG SOUTH WINDS...LOW HUMIDITIES AND WARMER THAN NORMAL
TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR
MUCH OF WESTERN NORTH TEXAS THIS AFTERNOON.

TXZ091-092-100>102-115>117-129>132-141-030100-
/O.CON.KFWD.FW.W.0006.160302T1800Z-160303T0100Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-
EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
1140 AM CST WED MAR 2 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE
TO COMANCHE...

* AFFECTED AREA...WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE 
  TO COMANCHE. 

* TIMING...12 PM THROUGH 7 PM CST TODAY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.

* RH...15 TO 25 PERCENT.

* IMPACTS...FIRES THAT START HAVE THE POTENTIAL TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

PALMER
958 
WWUS84 KFWD 030051
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CST WED MAR 2 2016

...THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM
GAINESVILLE TO GLEN ROSE TO COMANCHE WILL EXPIRE AT 7 PM CDT...

TXZ091-092-100>102-115>117-129>132-141-030200-
/O.EXP.KFWD.FW.W.0006.000000T0000Z-160303T0100Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-
EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
651 PM CST WED MAR 2 2016

...THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING 
FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE
TO GLEN ROSE TO COMANCHE...

GUSTY SOUTH WINDS WILL CONTINUE INTO THIS EVENING BUT RELATIVE
HUMIDITIES WILL SLOWLY INCREASE AS TEMPERATURES DECREASE. THUS
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:06 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 1, 11:06 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CST TUE MAR 1 2016

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. WINDS WILL
REMAIN LIGHT AND NORTHERLY FOR THE NEXT FEW HOURS...BUT THEN
BECOME SOUTHERLY SHORTLY BEFORE SUNRISE. AS THE SURFACE GRADIENT
TIGHTENS THE WINDS WILL BECOME STRONGER WEDNESDAY EVENING ACROSS
NORTH AND CENTRAL TEXAS.

78.JG

&&

.PREV DISCUSSION... /ISSUED 317 PM CST TUE MAR 1 2016/
GUSTY WINDS BEHIND TODAY/S COLD FRONT SHOULD BE QUICK TO SETTLE
DOWN THIS EVENING AS A SURFACE RIDGE MOVES OVERHEAD. THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM AS SCHEDULED. CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR EFFICIENT RADIATIONAL COOLING
TONIGHT WITH THE COLDEST CONDITIONS OCCURRING IN THE RURAL LOW
LYING AREAS. LOWS TONIGHT WILL ULTIMATELY RANGE FROM THE MID AND
UPPER 30S TO THE LOWER AND MID 40S.

ANOTHER SHORTWAVE WILL DROP SOUTHEAST FROM THE COLORADO ROCKIES
INTO THE SOUTHERN PLAINS TOMORROW THROUGH TOMORROW NIGHT. RETURN
FLOW WILL QUICKLY INCREASE DURING THE DAY WEDNESDAY AHEAD OF THE
SYSTEM...WITH 15-20 MPH SOUTH WINDS EXPECTED DURING THE AFTERNOON.
HIGH TEMPS WILL RANGE FROM THE UPPER 70S ACROSS THE WEST TO THE
UPPER 60S ACROSS THE NORTHEAST. WARM CONDITIONS AND GUSTY WINDS
WILL CREATE ELEVATED FIRE DANGER FOR AREAS MAINLY WEST OF THE I-35
CORRIDOR. THE SHORTWAVE WILL DRAG ANOTHER COLD FRONT THROUGH THE
AREA ON THURSDAY...WITH A WIND SHIFT TO THE NORTH ACCOMPANYING THE
FRONT. GUSTY NORTH WINDS WILL CREATE ANOTHER ELEVATED FIRE DANGER
DAY THURSDAY AFTERNOON ACROSS THE WEST.

A BROAD RIDGE WILL DEVELOP LATE THIS WEEK ACROSS THE CENTRAL PART
OF THE COUNTRY...KEEPING TEMPERATURES ABOVE NORMAL FRIDAY THROUGH
THE WEEKEND. A WEAK DISTURBANCE WILL GENERATE SOME ISOLATED
CONVECTION ACROSS THE AREA ON SUNDAY...BUT MOST LOCATIONS SHOULD
REMAIN RAIN-FREE.

A LARGE-SCALE TROUGH IS STILL PROGGED TO DEEPEN ACROSS THE
SOUTHWEST CONUS MONDAY AND PROPAGATE EAST ACROSS THE PLAINS ON
TUESDAY. SOME MODEL DIFFERENCES STILL EXIST BETWEEN THE GFS AND
ECMWF...THOUGH THEY ARE IN SURPRISINGLY GOOD AGREEMENT WITH
REGARDS TO THE DEPTH OF THE TROUGH AND INCREASING PROBABILITIES OF
PRECIPITATION ACROSS THE REGION. AT THIS TIME IT APPEARS THAT THE
BEST CHANCES FOR SHOWERS AND STORMS WILL OCCUR ON TUESDAY. THE
MOST RECENT MODEL RUNS INDICATE THAT SHEAR AND INSTABILITY WILL BE
SUFFICIENT FOR AT LEAST SOME STRONG STORMS ACROSS THE AREA...BUT
IT IS FAR TOO EARLY TO SPECULATE ON ANY POTENTIAL FOR SEVERE
WEATHER. WE WILL GET A BETTER IDEA ON THE DETAILS SUCH AS
TIMING...INSTABILITY...AVAILABLE MOISTURE ETC FOR EARLY NEXT WEEK
AND NAIL DOWN THE SPECIFICS OF THE MONDAY THROUGH WEDNESDAY
FORECAST AS WE HEAD INTO THE WEEKEND.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  44  70  56  72  46 /   0   0   0   0   0
WACO, TX              42  72  57  75  43 /   0   0   5   0   0
PARIS, TX             39  66  50  69  42 /   0   0   5   5   0
DENTON, TX            40  69  52  71  41 /   0   0   0   0   0
MCKINNEY, TX          38  68  53  70  42 /   0   0   5   5   0
DALLAS, TX            44  70  57  72  47 /   0   0   5   0   0
TERRELL, TX           41  69  56  72  44 /   0   0   5   5   0
CORSICANA, TX         42  70  57  74  46 /   0   0   5   5   0
TEMPLE, TX            42  72  57  77  45 /   0   0   5   5   0
MINERAL WELLS, TX     38  75  51  73  42 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

78
Hazardous weather outlook, Mar 1, 7:28 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CST TUE MAR 1 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
728 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE AN ELEVATED THREAT FOR GRASS FIRES ACROSS THE
WESTERN PORTIONS OF NORTH TEXAS WEDNESDAY AFTERNOON DUE TO WARM
TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS.

THERE WILL BE A CHANCE OF THUNDERSTORMS REGION WIDE SATURDAY
NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.